MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Catalog Number U35130815
Medical Device Problem Codes Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure in the iliac artery via the femoral artery access, the pta balloon delivery tube was allegedly found to leak outward.The procedure was completed by using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 35 dilatation catheter was returned for evaluation.A tear on the catheter shaft was observed, and no other specific anomalies were observed during the visual evaluation.In the functional testing, the balloon was inflated on an in-house presto inflation device and water was noted to be leaking from the tear.Then the rubber strain relief was removed, and the catheter was clamped near the tear to identify any leak from the y-body.However, the clamping was unsuccessful, and the fluid was still leaking from the tear.Then the catheter was cut proximally near the tear and the distal portion of the device was clamped.Upon pressurization, water leaks only from the distal portion of the device which is clamped, not the y-body.No other functional testing was performed.Also, one video was reviewed.The video shows the balloon was been inflate with syringe, upon pressurization, leakage on the catheter shaft was observed, but the source of the leakage couldn't be observed on the submitted video.As submitted video confirms the leakage on the catheter shaft and the return sample identifies the catheter shaft tear causing the leakage from the tear upon functional testing.Hence, the investigation was confirmed for the reported leak and identified a catheter tear.A definitive root cause for the reported leak and identified a catheter tear could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Expiration date: 06/2026.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19341818
Report Number2020394-2024-00650
Device Sequence Number18314762
Product Code LIT
UDI-Device Identifier00801741094224
UDI-Public(01)00801741094224
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberU35130815
Device Lot NumberCMHU0416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2024
Initial Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown